Alert archive / Georgia / Frost Advisories in 2020

Frost Advisory 5, NWS Atlanta, GA

November 17, 202027 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 17, 2020, 12:15 PM EST for 27 counties in Georgia. It took effect at Nov 18, 2020, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2020, 12:15 PM EST (17:15 UTC)
In effect from
Nov 18, 2020, 12:00 AM EST
Expired
Nov 18, 2020, 8:12 AM EST
In force
8 hr
Issued by
NWS Atlanta, GA
All 27 counties

Baldwin County, GA, Banks County, GA, Bibb County, GA, Clarke County, GA, Crawford County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jefferson County, GA, Jones County, GA, Macon County, GA, Madison County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Putnam County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 59 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2735 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS72 KFFC 171715
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1215 PM EST Tue Nov 17 2020

GAZ001>007-011>016-019>022-030>032-041>043-181400-
/O.UPG.KFFC.FZ.A.0003.201118T0500Z-201118T1400Z/
/O.NEW.KFFC.FZ.W.0005.201118T0500Z-201118T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-
Polk-Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Carrollton, and Douglasville
1215 PM EST Tue Nov 17 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
WEDNESDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to lower 30s.

* WHERE...Portions of north and central Georgia, generally north
  and west of a LaGrange to Forsyth to Jefferson line.

* WHEN...From midnight tonight to 9 AM EST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ023-025-033>035-044>048-052>059-066>071-181400-
/O.NEW.KFFC.FZ.W.0005.201118T0500Z-201118T1400Z/
Hall-Jackson-North Fulton-Gwinnett-Barrow-South Fulton-DeKalb-
Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton-Spalding-
Henry-Butts-Jasper-Troup-Meriwether-Pike-Upson-Lamar-Monroe-
Including the cities of Gainesville, Atlanta, Lawrenceville, 
East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, 
and Griffin
1215 PM EST Tue Nov 17 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
WEDNESDAY...

* WHAT...Sub-freezing temperatures in the lower 30s.

* WHERE...Portions of north and central Georgia, generally north
  and west of a LaGrange to Forsyth to Jefferson line.

* WHEN...From midnight tonight to 9 AM EST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ024-027-036>039-049>051-060>062-072>076-078>084-093>095-181400-
/O.NEW.KFFC.FR.Y.0005.201118T0500Z-201118T1400Z/
Banks-Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-
Taliaferro-Putnam-Hancock-Warren-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Macon-Peach-Houston-
Including the cities of Athens, Milledgeville, Macon, 
and Warner Robins
1215 PM EST Tue Nov 17 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
WEDNESDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of central Georgia and eastern north Georgia.

* WHEN...From midnight tonight to 9 AM EST Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
295 
WWUS72 KFFC 181312
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
812 AM EST Wed Nov 18 2020

GAZ001>007-011>016-019>023-025-030>035-041>048-052>059-066>071-
181415-
/O.CAN.KFFC.FZ.W.0005.000000T0000Z-201118T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-
Hall-Jackson-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-
Troup-Meriwether-Pike-Upson-Lamar-Monroe-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
812 AM EST Wed Nov 18 2020

...FREEZE WARNING IS CANCELLED...

Temperatures will continue to warm above freezing through mid-
morning.

$$

GAZ024-027-036>039-049>051-060>062-072>076-078>084-093>095-181415-
/O.CAN.KFFC.FR.Y.0005.000000T0000Z-201118T1400Z/
Banks-Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-
Taliaferro-Putnam-Hancock-Warren-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Macon-Peach-Houston-
Including the cities of Athens, Milledgeville, Macon, 
and Warner Robins
812 AM EST Wed Nov 18 2020

...FROST ADVISORY IS CANCELLED...

Temperatures will continue to warm into the 40s through mid- 
morning.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 17, 9:51 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Nov 17, 9:51 AM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
Issued by National Weather Service Morristown TN
951 AM EST Tue Nov 17 2020

.UPDATE...

No major updates to forecast for this morning, as high pressure
continues to be the main factor behind the weather today. Winds
will be generally light across the area except in northern Georgia
where breezier conditions are expected during the daytime hours.
Forecast discussion from earlier this morning is still valid at
this time.

&&

.PREV DISCUSSION... /Issued Issued by National Weather Service Morristown TN/

PREV DISCUSSION... /Issued 409 AM EST Tue Nov 17 2020/

SHORT TERM /Today through Wednesday/...
High pressure dominates the area this morning providing clear skies
and light NW winds with temps reaching into the low to mid 30s. This
pattern looks to continue through the short term as the surface high
pushes eastward.

In addition, with clear skies, calm winds, and small Td depression,
issued a Freeze Watch for most of NW GA for tonight into early
Wednesday with temps reaching the upper 20s in the NE GA mtns to low
30s in the ATL metro.

Morgan

LONG TERM /Wednesday Night through Monday/...
Long term portion of the forecast remains quiet, with high pressure
in control for much of the period. A weak cold front should move
through early next week, with high pressure quickly building back
in.

High pressure aloft and at the surface will continue through the
early weekend, but both will should push offshore by Sunday. A cold
front is expected to move through on Monday, with high pressure
quickly building back in for Tuesday. Models have been consistent
with keeping the strongest mid level dynamic energy with this system
well to the north. Not much moisture with this system either, and
pops should remain across the north portion of the CWA.

Patchy frost is likely across portions of north GA late Wednesday
night/early Thursday. A Frost Advisory may be needed.

NListemaa

FIRE WEATHER...
Have issued a Fire Danger Statement for the entire outlook area
today. However, different criteria are being met across different
areas of the CWA.

For far north GA, northwest winds 10-15mph with frequent gusts to
30mph will combine with low fuel moistures to create high fire
danger conditions. For areas along and south of a Chattooga
County to Bartow County to Banks County line, low fuel moistures
will combine with MinRH values of below 25 percent to create high
fire danger conditions.

Winds should veer NE on Wednesday with sustained speeds of 5 to
10mph with a few gusts to around 15 mph possible. Widespread MinRH
values of below 25 percent are also likely across the area.

Morgan/Listemaa

AVIATION... 06Z Update... VFR conditions expected through the
period. Winds should remain from the NW at 6-9kts. Gusts of
15-17kts will be possible 14z at KATL before increasing to
20-22kts by 16z-00z.

//ATL Confidence...06Z Update...
High confidence on all elements.

Morgan

AVIATION...
12Z Update... Little to no change from previous forecast. VFR
conditions expected through the period with gusty north-northwest
winds at all sites during the late morning through late afternoon
hours. Gusty winds subside overnight. Winds should remain from
the NW at 6-10kts with gusts from 15-20kts. Gusts of 15-17kts
will be possible by 14z at KATL before increasing to 20-22kts from
16z-00z.

//ATL Confidence...12Z Update...
High confidence on all elements.

Roberts

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  34  60  34 /   0   0   0   0
Atlanta         62  36  60  36 /   0   0   0   0
Blairsville     53  28  57  32 /   0   0   0   0
Cartersville    61  31  60  35 /   0   0   0   0
Columbus        68  39  64  39 /   0   0   0   0
Gainesville     60  34  59  35 /   0   0   0   0
Macon           69  35  62  34 /   0   0   0   0
Rome            62  32  60  34 /   0   0   0   0
Peachtree City  64  33  61  35 /   0   0   0   0
Vidalia         71  39  60  37 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Wednesday morning for the
following zones: Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...Floyd...
Forsyth...Gilmer...Gordon...Haralson...Lumpkin...Murray...
Paulding...Pickens...Polk...Walker...White...Whitfield.

&&

SHORT TERM...
AVIATION...
Hazardous weather outlook, Nov 17, 5:00 AM EST, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EST Tue Nov 17 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EST Tue Nov 17 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Freeze Watch has been issued for portions of north Georgia
tonight and early Wednesday morning. The Freeze Watch is in effect
mainly along and north of a line from Carrollton to Marietta to
Cleveland. Sub-freezing temperatures and/or areas of frost are
likely within the Freeze Watch and could damage crops and
sensitive vegetation. See ATLNPWFFC for further details.

A Fire Danger Statement has been issued for the entire outlook
area today. For far north Georgia, low fuel moistures will
combine with gusty winds to create high fire danger conditions.
For areas along and south of a Chattooga to Bartow to Banks county
line, low relative humidity values will combine with low fuel
moistures to create high fire danger conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The Freeze Watch continues into Wednesday morning. Sub-freezing
temperatures and areas of frost are also likely on Thursday
morning. Please monitor updates to the forecast if any watches,
warnings, or advisories are needed.

High fire danger conditions are expected across much of the area
again tomorrow.

Otherwise no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:09 AM ESTFreeze WatchFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 17 more8 hr
Nov 17, 12:15 PM ESTFreeze WarningFFCBarrow, Bartow, Butts, Carroll, Catoosa, Chattooga and 40 more20 hr

Nearby

Frost Advisories in Georgia, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.